Anonymous
Anonymous asked in HealthGeneral Health CarePain & Pain Management · 1 decade ago

Tylenol questions?

I have cherry flavoured, liquid Tylenol. Its the only thing that helps with my ear ache pain. I started taking it at 2:30 last night, and I've taken it four times. But my ear has started hurting again and I need more, however, on the package it says "No more than four oz. in 24 hours." Since its not 2:30 am yet, its not technically 24 hours. In fact its only 5 PM so I have a ways to go. Is this warning like something real? Am I going to die if I do this? Is there a way around this? lol

5 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    the warning is set at a very low level so that noone can overdose on it. chances are you'll be fine - how old are you? how much do you weigh? do you have hepatitis? do you drink more than one standard drink of alcohol per day? are you male or female?

    i'll advise you to not take anymore only because i don't know the answer to these questions. Tylenol is a pretty safe drug so you've got to take a fair bit to o/d and you are nowhere near it.

    me personally i take a bit extra. its a problem if you take extra regularly - for a one off theres almost no risk

  • 1 decade ago

    Well no, you probably would not die from it. Tylenol or the active ingredient acetaminophen can be bad for the liver and the warnings are correct and should be followed, the immediate effects of hepatic damage from acetaminophen may not be evident for some time . On the other hand there may be no damage. I personally would avoid taking too much, I wouldn't take the chance with my liver. Have you been seen by a Dr. ? I would call him or the ER and explain your situation. You really should be seen if you haven't and get this cleared up, it could turn into a more serious situation. For the pain for now try heat, like a warm wrung out rag, it really helped for my ear ache. Hope you feel better soon! The rice bag works really good to as posted above states.

  • Peatea
    Lv 5
    1 decade ago

    I wouldn't take anymore Tylenol until it at least gets closer to 2:30am. What you can try though is:

    1.) Take a large sock (men's preferably) place one cup of uncooked rice in the sock and heat it for about a minute in the microwave, then place it on the ear that is bothering you. Not only will this relieve the pain by relieving the pressure, but if you do it enough it will actually drain the stuff out of your ear.

    2.) Try a few drops of rubbing alcohol in the ear that's bothering you

    3.) A few drops of warm mineral oil in the ear.

    Hope this helps. Feel better.

    Source(s): I'm a premed major
  • 1 decade ago

    You should call a pharmacist to see how many milligrams you can take in 24 hours. I have an idea, but I don't want to put the wrong thing. An overdose of Tylenol is a serious, serious thing.

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    You can alternate Tylenol and Advil every 4 hours because their active ingredients are different and affect your body differently. That may take the edge off and get you through. If your earache persists for more than a few days you should see a doctor.

Still have questions? Get your answers by asking now.